MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2076-6020
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The angiosulpt device was used to treat a peripheral lesion.During the first inflation below rbp, the balloon did not inflate.Upon removal outside of the patient's body, a leak from the tip was observed, but could not confirm exact location of the leak.The procedure was completed with a new angiosculpt.No patient injury reported.This product problem is being submitted conservatively because the balloon may have ruptured below rbp.
 
Additional Manufacturer Narrative
The patient's dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Attempts to obtain the information has not been successful.Foreign: (b)(6).The angiosculpt device has not been returned by the facility, thus no returned product investigation was performed.
 
Additional Manufacturer Narrative
Block b1/b5/h1: based on the returned product evaluation, this is no longer reportable for a product problem.Block d9/g3: the angiosculpt device was returned for evaluation.Block h3: visual inspection found a bent distal tip, a damaged balloon with the distal end inverted, and a deformed scoring element.During functional testing, using an indeflator filled with green color dye water, the device was pressurized to nominal (8 atm) and a hub leak was present at the guidewire port.The balloon was able to inflate with a misaligned scoring element noted.No balloon rupture was observed.Block h6: a balloon rupture could not be confirmed.However, a hub leak was noted, but unable to determine the root cause of the observed failure.A review of the dhr and manufacturing process could not confirm a cause related to design and/or process failure.
 
Event or Problem Description
This product problem is no longer reportable because no balloon rupture was observed during the returned device evaluation.
 
Additional Manufacturer Narrative
Block h6: component code corrected from 419 (balloon) to 4761 (access port) based on the returned device evaluation stated in supplemental report #1.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
MDR Report Key13689454
Report Number3005462046-2022-00015
Device Sequence Number1943391
Product Code PNO
UDI-Device Identifier00813132021382
UDI-Public00813132021382
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110767
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model Number2076-6020
Device Catalogue Number2076-6020
Device Lot NumberG19060007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/16/2022
07/18/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/08/2022
07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.014" AGURU GUIDEWIRE; TERUMO: 6F RADIOCUS INTRODUCER SHEATH
Patient SexUnknown